Header

UZH-Logo

Maintenance Infos

Optimal dividend policy with random interest rates


Akyildirim, Erdinç; Güney, I Ethem; Rochet, Jean-Charles; Soner, H Mete (2014). Optimal dividend policy with random interest rates. Journal of Mathematical Economics, 51:93-101.

Abstract

Several recent papers have studied the impact of macroeconomic shocks on the financial policies of firms. However, they only consider the case where these macroeconomic shocks affect the profitability of firms but not the financial markets conditions. We study the polar case where the profitability of firms is stationary, but interest rates and issuance costs are governed by an exogenous Markov chain. We characterize the optimal dividend policy and show that these two macroeconomic factors have opposing effects: all things being equal, firms distribute more dividends when interest rates are high and less when issuing costs are high.

Abstract

Several recent papers have studied the impact of macroeconomic shocks on the financial policies of firms. However, they only consider the case where these macroeconomic shocks affect the profitability of firms but not the financial markets conditions. We study the polar case where the profitability of firms is stationary, but interest rates and issuance costs are governed by an exogenous Markov chain. We characterize the optimal dividend policy and show that these two macroeconomic factors have opposing effects: all things being equal, firms distribute more dividends when interest rates are high and less when issuing costs are high.

Statistics

Citations

2 citations in Web of Science®
3 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:03 Faculty of Economics > Department of Banking and Finance
Dewey Decimal Classification:330 Economics
Language:English
Date:March 2014
Deposited On:20 Feb 2015 09:33
Last Modified:05 Apr 2016 18:58
Publisher:Elsevier
ISSN:0304-4068
Publisher DOI:https://doi.org/10.1016/j.jmateco.2014.01.005
Official URL:http://www.sciencedirect.com/science/article/pii/S0304406814000093
Other Identification Number:merlin-id:9644

Download

Full text not available from this repository.
View at publisher